Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 130, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 3, 2008, 6:43 PM CDT for Tunica County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2008, 6:43 PM CDT (23:43 UTC)
- Expired
- Aug 3, 2008, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Tunica County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3040 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 032342
FFWMEG
MSC143-040145-
/O.NEW.KMEG.FF.W.0130.080803T2343Z-080804T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CDT SUN AUG 3 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 845 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROBINSONVILLE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3484 9041 3484 9020 3472 9021 3471 9023
3467 9023 3466 9022 3464 9022 3462 9024
3459 9023 3455 9024 3460 9049
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:54 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 3, 2:54 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT SUN AUG 3 2008
.DISCUSSION...
SOMEWHAT TRICKY FORECAST FOR THE NEXT 24 HOURS OR SO. FRONTAL
BOUNDARY CURRENTLY EXTENDS ACROSS NORTHEAST ARKANSAS INTO NORTH
MISSISSIPPI. AIR BEHIND FRONT IS SOMEWHAT DRIER WITH DEWPOINTS
ALONG THE TENNESSEE RIVER IN THE MID TO UPPER 60S WITH EVEN LOWER
DEWPOINTS IN MIDDLE TENNESSEE. CLOSER TO THE FRONT...CONDITIONS
REMAIN SIMILAR TO SATURDAY WITH TEMPERATURES IN THE MID TO UPPER
90S AND HEAT INDEX VALUES APPROACHING 110 AND HIGHER. JUST SOUTH
OF THE FRONT SOME ISOLATED THUNDERSTORMS HAVE DEVELOP OVER PARTS
OF NORTH MISSISSIPPI. HAVE DECIDED TO INCLUDED 20 POPS OVER PARTS
OF NORTH MISSISSIPPI FOR THIS EVENING. THE FRONT SHOULD RETREAT
NORTH AS A WARM FRONT WHICH SHOULD MEAN A RETURN OF MORE HUMID
WEATHER TO ENTIRE FORECAST AREA. WILL CONTINUE EXCESSIVE HEAT
WARNING INTO EARLY MONDAY EVENING. WILL ALSO CONTINUE HEAT
ADVISORY INTO EARLY MONDAY EVENING AND ADD REMAINDER OF FORECAST
AREA THIS IS NOT COVERED BY ANY HEAT ADVISORY. AFTER THIS
EVENING...WEATHER SHOULD BE DRY AS EXITING WILL REMOVE ONLY SOURCE
OF LIFT FOR THUNDERSTORM DEVELOPMENT. HOT AND DRY WEATHER WILL
CONTINUE MONDAY THROUGH WEDNESDAY. BY WEDNESDAY...UPPER LEVEL
PATTERN SHIFTS WITH UPPER LEVEL RIDGE MOVING WEST AND UPPER LEVEL
TROUGH DEVELOPING OVER THE GREAT LAKES. IN ADDITION...A COLD FRONT
WILL MOVE INTO THE FORECAST AREA. THE RESULT IS MORE CLOUDS...A
CHANCE OF THUNDERSTORMS AND TEMPERATURES RETURNING TO MORE
SEASONAL LEVELS. THE FRONT SHOULD HANG AROUND THE FORECAST AREA
FOR MUCH OF THE END OF THE WEEK AND INTO THE WEEKEND WHICH WILL
MEAN A SMALL CHANCE OF THUNDERSTORMS WILL EXIST FROM WEDNESDAY
THROUGH SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 77 100 78 99 / 0 0 0 10
MKL 67 99 72 97 / 0 0 0 10
JBR 73 102 75 101 / 0 0 0 10
TUP 70 99 73 98 / 0 0 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT MONDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.
MS...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT MONDAY FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.
HEAT ADVISORY FROM 10 AM TO 8 PM CDT MONDAY FOR ALCORN-PRENTISS-
TISHOMINGO.
HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR BENTON MS-CALHOUN-
CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
PONTOTOC-TIPPAH-UNION.
TN...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT MONDAY FOR SHELBY-TIPTON.
HEAT ADVISORY FROM 10 AM TO 8 PM CDT MONDAY FOR CARROLL-CHESTER-
DECATUR-GIBSON-HARDIN-HENDERSON-HENRY-LAKE-MCNAIRY-OBION-
WEAKLEY.
HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR CROCKETT-DYER-FAYETTE-
HARDEMAN-HAYWOOD-LAUDERDALE-MADISON.
&&Hazardous weather outlook, Aug 3, 6:22 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 622 PM CDT SUN AUG 3 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 622 PM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS MUCH OF THE MIDSOUTH. HEAT INDEX VALUES WILL REMAIN IN EXCESS OF 105 DEGREES WEST OF A LINE FROM TIPTONVILLE TENNESSEE TO BOONEVILLE MISSISSIPPI DURING THE EARLY EVENING HOURS. AN EXCESSIVE HEAT WARNING AND HEAT ADVISORY REMAIN IN EFFECT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST MISSISSIPPI AND PORTIONS OF EAST ARKANSAS THROUGH MIDNIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL BE THE MAIN THREATS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID WEATHER WILL CONTINUE INTO EARLY NEXT WEEK WITH AFTERNOON HEAT INDEX VALUES AT OR ABOVE 105 DEGREES. AN EXCESSIVE HEAT WARNING AND HEAT ADVISORY REMAIN IN EFFECT UNTIL 8 PM MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Special weather statement, Aug 3, 2:45 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CDT SUN AUG 3 2008 MSZ012-032030- PANOLA MS- 245 PM CDT SUN AUG 3 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... PANOLA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF SARDIS AT 245 PM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PANOLA COUNTY...INCLUDING THE CITY OF BATESVILLE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Aug 3, 3:04 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 304 PM CDT SUN AUG 3 2008 MSZ020-032030- TALLAHATCHIE MS- 304 PM CDT SUN AUG 3 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF CHARLESTON AT 304 PM CDT...MOVING SOUTHWEST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TALLAHATCHIE COUNTY...INCLUDING THE CITY OF CHARLESTON... SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Aug 3, 3:38 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 338 PM CDT SUN AUG 3 2008 MSZ020-032115- TALLAHATCHIE MS- 338 PM CDT SUN AUG 3 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF PAYNES AT 338 PM CDT...MOVING SOUTHWEST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Aug 3, 5:02 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 502 PM CDT SUN AUG 3 2008 MSZ012-032230- PANOLA MS- 502 PM CDT SUN AUG 3 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... PANOLA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER COMO AT 502 PM CDT...MOVING SOUTHWEST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PANOLA COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Aug 3, 5:05 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 505 PM CDT SUN AUG 3 2008 MSZ001-007-008-032230- DE SOTO MS-TUNICA MS-TATE MS- 505 PM CDT SUN AUG 3 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER EUDORA AT 505 PM CDT...MOVING SOUTHWEST AT 11 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO...TATE AND TUNICA COUNTIES SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Aug 3, 6:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
633 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST TUNICA 34.69N 90.38W
08/03/2008 M68.00 MPH TUNICA MS ASOS
68 MPH WIND GUST REPORTED AT TUNICA AIRPORT.
&&
CCDThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:25 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 50 min |
| Aug 2, 7:30 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 45 min |
| Aug 2, 7:42 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola | 48 min |
| Aug 2, 8:15 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Pontotoc, Union | 45 min |
| Aug 2, 8:26 PM CDT | Flash Flood Warning | MEG | Lafayette, Pontotoc, Union | 2 hr |
| Aug 2, 8:35 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 40 min |
| Aug 2, 8:50 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 25 min |
| Aug 2, 9:10 PM CDT | Flash Flood Warning | MEG | Lafayette | 2 hr |
| Aug 2, 9:13 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 47 min |
| Aug 2, 9:58 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 47 min |
| Aug 3, 4:12 AM CDT | Excessive Heat Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more | 24 hr |
| Aug 3, 3:44 PM CDT | Areal Flood Advisory | MEG | Tallahatchie | 91 min |
| Aug 3, 3:46 PM CDT | Heat Advisory | MEG | Alcorn, Prentiss, Tishomingo | 13 hr |
| Aug 3, 5:24 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 51 min |
| Aug 3, 6:13 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 47 min |
| Aug 3, 6:21 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tunica | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.